Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2016, 2:15 PM EDT for Camden County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 2:15 PM EDT (18:15 UTC)
- Expired
- May 17, 2016, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 34 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted.
015
WUUS52 KJAX 171815
SVRJAX
GAC039-171845-
/O.NEW.KJAX.SV.W.0039.160517T1815Z-160517T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT TUE MAY 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 245 PM EDT
* AT 215 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. MARYS...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...KINGS BAY BASE...CUMBERLAND ISLAND AND
HARRIETTS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3079 8142 3072 8142 3069 8150 3071 8149
3072 8149 3070 8151 3069 8151 3070 8154
3070 8152 3072 8150 3072 8153 3071 8153
3071 8157 3070 8158 3081 8168 3102 8139
TIME...MOT...LOC 1815Z 239DEG 19KT 3075 8156
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HESS1 follow-up statement
232
WWUS52 KJAX 171845
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE MAY 17 2016
GAC039-171854-
/O.EXP.KJAX.SV.W.0039.000000T0000Z-160517T1845Z/
CAMDEN GA-
245 PM EDT TUE MAY 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY
WILL EXPIRE AT 245 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3079 8142 3072 8142 3069 8150 3071 8149
3072 8149 3070 8151 3069 8151 3070 8154
3070 8152 3072 8150 3072 8153 3071 8153
3071 8157 3070 8158 3081 8168 3102 8139
TIME...MOT...LOC 1843Z 239DEG 19KT 3075 8156
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:45 AM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 17, 8:45 AM EDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 845 AM EDT TUE MAY 17 2016 .UPDATE...Big increase in moisture over the area since yesterday. Surface dewpoints now in the lower 70s with PWAT values near 1.75". Upper shortwave trough over the north central Gulf will shear out and weaken as it moves the area today. Vertical wind speed shear with breaks in overcast may produce enough instability to produce isolated strong storms this afternoon. && .AVIATION...VFR conditions this morning with cigs above 10kft. Showers and thunderstorms will increase from the west this afternoon with MVFR conditions expected to develop after 17z. && .MARINE...S to SE winds today near 15 knots with seas in 2 to 4 foot range. Showers and thunderstorms will increase over the waters from the west this afternoon and evening. RIP CURRENTS: Moderate risk of rip currents today and low risk on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 81 68 83 68 / 80 60 60 30 SSI 78 69 80 69 / 90 70 50 40 JAX 82 70 83 70 / 90 70 70 30 SGJ 82 69 81 71 / 100 70 60 30 GNV 84 69 85 69 / 80 60 80 20 OCF 85 70 86 70 / 80 60 60 30 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Zibura/Combs/Walker
Hazardous weather outlook, May 17, 9:17 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 917 AM EDT TUE MAY 17 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-180745- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 917 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE OVER MAINLY NORTHEAST FLORIDA. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH MAY LEAD TO PONDING ON ROADWAYS AND STREET FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 17, 12:58 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1258 PM EDT TUE MAY 17 2016
FLZ021-171730-
SUWANNEE FL-
1258 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUWANNEE COUNTY UNTIL
130 PM EDT...
AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LURAVILLE...OR 9 MILES SOUTHWEST OF LIVE OAK...MOVING NORTHEAST AT 25
MPH.
GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM AND A FUNNEL CLOUD IS POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3042 8298 3041 8295 3040 8295 3038 8291
3039 8289 3037 8289 3034 8284 3028 8279
3022 8279 3009 8309 3009 8311 3011 8312
3010 8313 3023 8323
TIME...MOT...LOC 1657Z 235DEG 20KT 3020 8310
SHASHYSpecial weather statement, May 17, 1:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
112 PM EDT TUE MAY 17 2016
FLZ023-GAZ164-171745-
BAKER FL-CHARLTON GA-
112 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR BAKER AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 145 PM EDT...
AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OLUSTEE...OR 15 MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 25
MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3056 8232 3039 8206 3014 8235 3021 8246
3033 8246
TIME...MOT...LOC 1712Z 215DEG 22KT 3026 8238
SHASHYSpecial weather statement, May 17, 2:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT TUE MAY 17 2016
FLZ124-GAZ153-154-165-166-171845-
COASTAL NASSAU FL-INLAND CAMDEN GA-INLAND GLYNN GA-COASTAL GLYNN GA-
COASTAL CAMDEN GA-
200 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...CAMDEN AND
SOUTHERN GLYNN COUNTIES UNTIL 245 PM EDT...
AT 159 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINGSLAND...MOVING NORTHEAST AT 35 MPH.
SMALL HAIL AND GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. VERY HEAVY RAINFALL IS ALSO EXPECTED
WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3110 8137 3095 8139 3068 8158 3073 8166
3075 8166 3075 8168 3087 8186 3130 8159
3116 8129
TIME...MOT...LOC 1759Z 211DEG 32KT 3085 8171
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:41 PM EDT | Special Weather Statement | JAX | Atkinson | 49 min |
| May 17, 2:00 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 45 min |
| May 17, 2:28 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 29 min |
| May 17, 2:49 PM EDT | Special Weather Statement | JAX | Camden | 41 min |
| May 17, 4:02 PM EDT | Special Weather Statement | JAX | Jeff Davis | 43 min |
| May 17, 4:40 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 50 min |
| May 17, 5:21 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Pierce, Wayne | 114 min |
| May 17, 5:33 PM EDT | Special Weather Statement | JAX | Bacon | 27 min |
| May 17, 5:38 PM EDT | Special Weather Statement | JAX | Wayne | 37 min |
| May 17, 5:54 PM EDT | Special Weather Statement | JAX | Pierce | 36 min |
| May 17, 6:11 PM EDT | Special Weather Statement | JAX | Clinch | 49 min |
| May 17, 6:27 PM EDT | Special Weather Statement | JAX | Clinch | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.